MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 5MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 5MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400504S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During use, it was reported that the power flex pro ruptured at three atmosphere (3atm).There was no patient injury.The lesion was the external iliac artery.After a guidewire crossed the lesion, pre dilatation was made and an ivus checked the lesion.A power flex pro was inflated in the lesion, but it was ruptured at 3atm.
 
Additional Manufacturer Narrative
During use, it was reported that the balloon of a 5x40mm 80cm powerflex pro percutaneous transluminal angioplasty (pta) catheter ruptured at three atmosphere (3 atm).There was no patient injury.The lesion was the external iliac artery.After a guidewire crossed the lesion, pre dilatation was made and an ivus checked the lesion.A power flex pro was inflated in the lesion, but it was ruptured at 3 atm.No other information was provided.The device was not returned for analysis.A device history record (dhr) review of lot 17406454 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause of the burst could not be determined.Based on the limited information available for review, vessel characteristics (although not provided) may have contributed to the reported event as calcification/resistant lesions may cause damage to a balloon.According to the instructions for use, which is not intended as a mitigation, ¿the rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Do not exceed the rated burst pressure recommended on the label.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective/preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 5MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key7412309
Report Number9616099-2018-02049
Device Sequence Number963038
Product Code LIT
UDI-Device Identifier20705032059326
UDI-Public20705032059326
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/31/2018
Device Model Number4400504S
Device Catalogue Number4400504S
Device Lot Number17406454
Was Device Available for Evaluation? No
Distributor Facility Aware Date03/13/2018
Initial Date Received by Manufacturer 03/13/2018
Supplement Date Received by Manufacturer05/30/2018
Initial Report FDA Received Date04/10/2018
Supplement Report FDA Received Date05/31/2018
Patient Sequence Number1